Idaho, 2014

Winter Weather in Idaho, February 10, 2014

February 10, 2014 · NWS OTX · 2 events in 2 counties and zones

A moist warm front overrunning an established pool of cold air over Northern Idaho resulted in several hours of light to moderate snowfall on the 10th of February. The heaviest snow fell along a narrow corridor between Bonner and Benewah Counties where forcing was enhanced along a stationary frontal boundary and rising terrain resulting in several hours of moderate to snowfall.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A moist warm front overrunning an established pool of cold air over Northern Idaho resulted in several hours of light to moderate snowfall on the 10th of February. The heaviest snow fell along a narrow corridor between Bonner and Benewah Counties where forcing was enhanced along a stationary frontal boundary and rising terrain resulting in several hours of moderate to snowfall. Accumulations of three to four inches were observed over a span of just a few hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 10, 9:46 AM PST, 14 minutes earlier.

Area forecast discussion, Feb 10, 9:46 AM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
946 AM PST Mon Feb 10 2014

.SYNOPSIS...
A strong warm front will move into the area today and begin to
scour the cold air out of the valleys, but not before another
round of light to moderate snow is dumped across much of the
region. More fronts will track through the region during the week.
Each will deliver periods of precipitation...however the valleys
will finally change from snow to rain as temperatures climb above
freezing for the first time this month. Meanwhile...significant
snows are expected to fall over most of the mountains.

&&

.DISCUSSION...
Made a few updates this morning. Overnight lows will on the rise. Warm
front with a band of snow is moving quickly across eastern
Washington. Light snow already being reported from KEAT to KGEG.
This should persist for through midday and into the afternoon.
Temperatures and snow levels will gradually rise. 12z models have
slowed down the speed of the warming and keep areas like KEAT/KMWH
mostly as snow til mid afternoon. Did still keep a small mention
of freezing rain late this afternoon in this area, but sw winds
will be increasing and a rain shadow will be forming in this area.
current highlights will remain. /rfox.

&&

.AVIATION...
18Z TAFS: Light snow with IFR vsbys/cigs have quickly spread from
KEAT-KMWH to the KGEG-KCOE corridor as a warm front pushes through.
Radar shows the snow tapering off near KEAT/KMWH, but will continu
through the afternoon near KGEG-KCOE. Another warm front will arrive
tonight with a secondary round of precipitation, most of it in the
form of snow. SW low level flow will create a rain shadow from
KEAT/KMWH with only light pcpn expected, some pockets of -FZRA
possible. Warming will continue across the Palouse with -SNRA in
KPUW and mainly -RA in KLWS. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        29  27  34  33  38  32 /  80  60  40  80  80  50
Coeur d'Alene  31  28  36  32  38  31 /  90  70  50  90  90  60
Pullman        34  31  38  35  41  35 /  80  60  50  90  80  60
Lewiston       39  34  42  37  45  38 /  40  40  50  80  60  60
Colville       30  26  39  33  41  30 /  80  70  60  90  70  40
Sandpoint      30  27  36  32  39  31 / 100 100  70 100  90  70
Kellogg        31  29  36  32  37  32 / 100 100  90 100  90  80
Moses Lake     29  27  38  34  43  32 /  60  10  20  60  40  20
Wenatchee      29  26  38  32  40  33 /  60  10  20  60  40  20
Omak           30  22  38  30  40  27 /  60  20  20  60  40  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 4 PM PST Tuesday for Northern
     Panhandle.

     Winter Weather Advisory until 10 AM PST Tuesday for Central
     Panhandle Mountains.

WA...Winter Weather Advisory until 4 PM PST Tuesday for Northeast
     Mountains.

     Winter Weather Advisory until Midnight PST tonight for East
     Slopes Northern Cascades.

     Winter Weather Advisory until 4 PM PST this afternoon for
     Okanogan Highlands.

&&
Hazardous weather outlook, Feb 10, 6:17 AM PST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
617 AM PST MON FEB 10 2014

IDZ002-003-026-027-WAZ031>033-036-111430-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-
617 AM PST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE
IS ALSO A THREAT OF FREEZING RAIN AND SLEET ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE
IS ALSO A THREAT OF FREEZING RAIN AND SLEET ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.

WAZ042-111430-
EAST SLOPES NORTHERN CASCADES-
617 AM PST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HOWEVER...SIGNIFICANT SNOW MAY ACCUMULATE TODAY FOR TOWNS LOCATED
NEAR THE CASCADES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE
IS ALSO A THREAT OF FREEZING RAIN AND SLEET ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.

IDZ001-004-WAZ037-038-111430-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
617 AM PST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HOWEVER...SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY BEGINNING
MIDDAY AND LASTING INTO MID WEEK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HOWEVER...THE MOUNTAINS WILL SEE PERIODS OF HEAVY SNOW ALL WEEK AS THE
VALLEYS MIX WITH RAIN.

WAZ034-035-041-043-044-111415-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
617 AM PST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT SNOW...FREEZING RAIN...AND RAIN WILL BE POSSIBLE
TODAY. ACCUMULATIONS OF SNOW OR ICE ARE NOT EXPECTED TO BE AN
ISSUE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK WITH HEAVY
MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE IS
ALSO A THREAT OF FREEZING RAIN AND SLEET MAINLY ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Central Panhandle Mountains

When
February 10, 10:00 AM PST to 3:30 PM PST
Where
Central Panhandle Mountains forecast zone
Reported by
COOP Observer
Coordinates
47.265, -116.491 (the zone’s center; the record gives no point)

A band of heavy snow brought a quick three to four inches along the Interstate 90 corridor with higher amounts in the higher terrain. A COOP from Prichard received eight inches of snow.

Winter Weather, Northern Panhandle

When
February 10, 10:00 AM PST to 2:00 PM PST
Where
Northern Panhandle forecast zone
Reported by
CoCoRaHS
Coordinates
48.247, -116.588 (the zone’s center; the record gives no point)

A band of heavy snow brought quick accumulations of three to four inches across Bonner County while Boundary county only picked up around two inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2014Every state in 2014This day in weather historyWarnings in Idaho, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 496156, 496158.